Alert archive / South Dakota / Wind Chill Warnings in 2022

Wind Chill Warning 4, NWS Aberdeen, SD

January 24, 20226 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Jan 24, 2022, 3:16 AM CST for 6 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 25, 2022, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2022, 3:16 AM CST (09:16 UTC)
In effect from
Jan 25, 2022, 12:00 AM CST
Expired
Jan 25, 2022, 12:00 PM CST
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Day County, SD, Grant County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 78 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS43 KABR 240916
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
316 AM CST Mon Jan 24 2022

MNZ039-046-SDZ005>008-011-021-241800-
/O.NEW.KABR.WC.W.0004.220125T0600Z-220125T1800Z/
/O.NEW.KABR.WC.Y.0009.220124T2100Z-220125T0600Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Eureka, Aberdeen, 
Britton, Sisseton, Webster, and Milbank
316 AM CST Mon Jan 24 2022

...WIND CHILL ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
TUESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 40 below zero. For the 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Tuesday. For the Wind Chill Advisory, from 3 PM this 
  afternoon to midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ004-009-010-017>020-022-023-241800-
/O.NEW.KABR.WC.Y.0009.220124T2100Z-220125T1800Z/
Campbell-Walworth-Edmunds-Faulk-Spink-Clark-Codington-Hamlin-
Deuel-
Including the cities of Herreid, Mobridge, Ipswich, Faulkton, 
Redfield, Clark, Watertown, Hayti, and Clear Lake
316 AM CST Mon Jan 24 2022

...WIND CHILL ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...From 3 PM this afternoon to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
4 follow-up statements
490 
WWUS43 KABR 241710
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1110 AM CST Mon Jan 24 2022

MNZ039-046-SDZ005>008-011-021-250115-
/O.CON.KABR.WC.W.0004.220125T0600Z-220125T1800Z/
/O.CON.KABR.WC.Y.0009.220124T2100Z-220125T0600Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Eureka, Aberdeen, 
Britton, Sisseton, Webster, and Milbank
1110 AM CST Mon Jan 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  expected. Wind chills from 35 below to 40 below zero. For the
  Wind Chill Advisory, very cold wind chills expected. Wind chills
  from 25 below to 35 below zero.

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Tuesday. For the Wind Chill Advisory, from 3 PM this 
  afternoon to midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible and use caution while
traveling outside. When outside, make sure you wear appropriate 
clothing, a hat, and gloves. 

&&

$$

SDZ004-009-010-017>020-022-023-250115-
/O.CON.KABR.WC.Y.0009.220124T2100Z-220125T1800Z/
Campbell-Walworth-Edmunds-Faulk-Spink-Clark-Codington-Hamlin-
Deuel-
Including the cities of Herreid, Mobridge, Ipswich, Faulkton, 
Redfield, Clark, Watertown, Hayti, and Clear Lake
1110 AM CST Mon Jan 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO NOON CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills from 25 below
  to 35 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...From 3 PM this afternoon to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
TMT
518 
WWUS43 KABR 250108
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
708 PM CST Mon Jan 24 2022

MNZ039-046-SDZ005>008-011-021-250915-
/O.CON.KABR.WC.W.0004.220125T0600Z-220125T1800Z/
/O.CON.KABR.WC.Y.0009.000000T0000Z-220125T0600Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Eureka, Aberdeen, 
Britton, Sisseton, Webster, and Milbank
708 PM CST Mon Jan 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills from 35 below to 40 below zero. 
  For the Wind Chill Advisory, very cold wind chills expected. 
  Wind chills from 25 below to 35 below zero.

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...For the Wind Chill Warning, from midnight tonight to noon
  CST Tuesday. For the Wind Chill Advisory, until midnight CST 
  tonight.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible and use caution while
traveling outside. When outside, make sure you wear appropriate
clothing, a hat, and gloves.

&&

$$

SDZ004-009-010-017>020-022-023-250915-
/O.CON.KABR.WC.Y.0009.000000T0000Z-220125T1800Z/
Campbell-Walworth-Edmunds-Faulk-Spink-Clark-Codington-Hamlin-
Deuel-
Including the cities of Herreid, Mobridge, Ipswich, Faulkton, 
Redfield, Clark, Watertown, Hayti, and Clear Lake
708 PM CST Mon Jan 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills from 25 
  below to 35 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

Mohr
760 
WWUS43 KABR 250853
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
253 AM CST Tue Jan 25 2022

MNZ039-046-SDZ005>008-011-021-251800-
/O.NEW.KABR.WC.Y.0010.220125T2300Z-220126T1200Z/
/O.CON.KABR.WC.W.0004.000000T0000Z-220125T1800Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Eureka, Aberdeen, 
Britton, Sisseton, Webster, and Milbank
253 AM CST Tue Jan 25 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills.
  Wind chills as low as 40 below zero. For the Wind Chill
  Advisory, very cold wind chills expected. Wind chills as low as
  35 below zero.

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from 5 PM this afternoon to 6 AM CST 
  Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ020-023-251800-
/O.NEW.KABR.WC.Y.0010.220125T2300Z-220126T1200Z/
/O.CON.KABR.WC.Y.0009.000000T0000Z-220125T1800Z/
Codington-Deuel-
Including the cities of Watertown and Clear Lake
253 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
CST WEDNESDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 35 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Codington and Deuel Counties.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 5 PM this 
  afternoon to 6 AM CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ004-009-010-017>019-022-251800-
/O.CON.KABR.WC.Y.0009.000000T0000Z-220125T1800Z/
Campbell-Walworth-Edmunds-Faulk-Spink-Clark-Hamlin-
Including the cities of Herreid, Mobridge, Ipswich, Faulkton, 
Redfield, Clark, and Hayti
253 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
009 
WWUS43 KABR 251751
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1151 AM CST Tue Jan 25 2022

MNZ039-046-SDZ005>008-011-021-260200-
/O.EXP.KABR.WC.W.0004.000000T0000Z-220125T1800Z/
/O.EXT.KABR.WC.Y.0010.220125T1800Z-220126T1200Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Eureka, Aberdeen, 
Britton, Sisseton, Webster, and Milbank
1151 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 34 
  below zero.

* WHERE...Portions of north central and northeast South Dakota 
  and west central Minnesota.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ020-023-260200-
/O.CAN.KABR.WC.Y.0009.000000T0000Z-220125T1800Z/
/O.EXT.KABR.WC.Y.0010.220125T1751Z-220126T1200Z/
Codington-Deuel-
Including the cities of Watertown and Clear Lake
1151 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Deuel and Codington Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ004-009-010-017>019-022-251900-
/O.EXP.KABR.WC.Y.0009.000000T0000Z-220125T1800Z/
Campbell-Walworth-Edmunds-Faulk-Spink-Clark-Hamlin-
Including the cities of Herreid, Mobridge, Ipswich, Faulkton, 
Redfield, Clark, and Hayti
1151 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Wind chill values will slowly improve through this afternoon.

$$

SD

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 11:40 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jan 23, 11:40 PM CST, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1140 PM CST Sun Jan 23 2022

.UPDATE...
Issued at 1127 PM CST Sun Jan 23 2022

See below for an aviation forecast discussion for the 06Z TAFs.

Made a few adjustments to the weather grids and headline coverage.
Removed McPherson/Edmunds/Faulk from the advisory as surface
temperatures (and wet bulb temperatures) have warmed to above
freezing. The low level warm air has potentially made it as far
east as Clark and Hamlin Counties, where the potential for
freezing rain/sleet now extends. Opted to add Hamlin to the
headline and extend Brown/Spink/Clark a few more hours to 2 AM CST
Monday. Updates are out.

UPDATE Issued at 725 PM CST Sun Jan 23 2022

Decided the incoming precipitation was going to fall through three
different zones; a potentially all rain zone out west, a
potentially mixed bag of freezing rain/sleet (middle of the CWA)
and eventually some snow mixed in zone; and a potentially all snow
zone across the Prairie Coteau over into west central Minnesota.
Not overly confident in timing/placement of the winter weather
advisory headline, but can't ignore the rapid update soundings'
support of freezing rain and sleet across the middle of the CWA
(and it's freezing raining......maybe a teensy bit of sleet mixed
in here at the WFO) this evening. Don't know how long this zone of
wintry mix p-type will last, as the nearly stationary boundary
aiding this set-up will begin to work south and west as the night
wears on, taking on more of a cold front's characteristics, at
which point the wintry mix p-type potential basically goes away.
More changes to the tonight period forecast could be coming.
Current updates are out.

UPDATE Issued at 535 PM CST Sun Jan 23 2022

See below for an aviation forecast discussion for the 00Z TAFs.

&&

.SHORT TERM...(This Evening through Monday Night)
Issued at 315 PM CST Sun Jan 23 2022

Today's round of snow is on its way to exiting the region to the
east, and should be completely east of the area by late this
afternoon. There looks to be a brief lull in the action early this
evening before another round of snow moves in on the backside of a
low pressure system tracking across the area. The snow will
initially move over the northeastern and eastern parts of the CWA by
8pm to 9pm or so, then will gradually drift southward and out of the
area by midday Monday. New snowfall accumulations will generally be
under an inch at most locations, with the potential for around an
inch or slightly more around the Glacial Lakes region between the
James River Valley and the Sisseton Hills. High pressure then noses
into the region from the north, with dry conditions expected Monday
afternoon and Monday night. Much colder air will accompany the high
as well.

Low temperatures tonight will range from around zero in west central
Minnesota, to the upper 20s across south central South Dakota. High
temperatures on Monday will range from the single digits above zero
across west central Minnesota and far northeastern South Dakota, to
the mid 30s across south central South Dakota. Low temperatures
Monday night will range from around 20 below zero across west
central Minnesota, to the single digits above zero across south
central South Dakota.

.LONG TERM...(Tuesday through Sunday)
Issued at 315 PM CST Sun Jan 23 2022

Tuesday starts off with surface high pressure moving southeast
across the area, with cold temperatures in place, especially over
the eastern CWA. It also appears the eastern CWA will be in wind
chill advisory criteria Tuesday morning, so imagine at some point
wind chill headlines will be needed. The surface high moves
southeast of the area Tuesday night, with a quickly tightening
pressure gradient. Winds look to increase Tuesday night through
Wednesday and opted to use NBM90 for wind speeds. It also appears
we'll be looking at another downslope wind event for the Coteau late
Tuesday night into Wednesday morning as 40 knot southwest winds at
925 mb develop by 12Z Wednesday. Given the fresh few inches of snow
over the past couple days across northeast SD, could be looking at
some blowing and drifting snow issues. No other changes made to the
extended period beyond the increased winds. Brief shot of mild air
moves in Wednesday with temps rising into the 30s and 40s. Then,
another shot of colder air for Thursday, and thus continues the
roller coaster trend of temperatures we've been seeing. As for
precipitation, conditions look to remain mostly dry throughout the
period

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1127 PM CST Sun Jan 23 2022

Terminals KABR,KATY,KPIR,KMBG

Light rain at KABR and light snow at KATY will continue for a few
more hours. Precipitation should change to light snow at KABR
before ending.

KMBG and KPIR could see some light snow mainly between 09Z and 15Z
Monday. It's possible p-type could begin as rain for a short time
before switching to snow.

At KATY, IFR cigs will eventually lift to MVFR before becoming VFR
Monday morning. KABR/KMBG and KPIR will be a mix of VFR and MVFR
cigs throughout the next 6 to 12 hours. Eventually, all four
terminals should break out into VFR flying weather conditions by
late in the day on Monday.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 2 AM CST Monday for SDZ006-018-019-
     022.

MN...None.
&&

UPDATE...Dorn
SHORT TERM...Parkin
LONG TERM...TMT
AVIATION...Dorn
Hazardous weather outlook, Jan 24, 3:12 AM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
312 AM CST Mon Jan 24 2022

MNZ039-046-SDZ003>011-017>023-250915-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
312 AM CST Mon Jan 24 2022 /212 AM MST Mon Jan 24 2022/

This Hazardous Weather Outlook is for west central Minnesota, north
central South Dakota and northeast South Dakota.

.DAY ONE...Today and tonight.

Dangerously cold wind chills will gradually develop this afternoon,
and get even colder tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dangerous cold wind chills are anticipated Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ015-016-033>037-045-048-051-250915-
Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
312 AM CST Mon Jan 24 2022 /212 AM MST Mon Jan 24 2022/

This Hazardous Weather Outlook is for central South Dakota and
north central South Dakota.

.DAY ONE...Today and tonight.

Cold wind chills will develop this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 24, 12:30 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1230 AM CST MON JAN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     SNOW             1 N ORTONVILLE          45.32N 96.44W
01/24/2022  M3.0 INCH        BIG STONE          MN   CO-OP OBSERVER

&&

MC

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 7:07 PM CSTWinter Weather AdvisoryABRBrown, Clark, Edmunds, Faulk, Hamlin, McPherson and 1 more7 hr
Jan 24, 3:16 AM CSTWind Chill AdvisoryABRBrown, Campbell, Clark, Codington, Day, Deuel and 9 more33 hr

Nearby

Wind Chill Warnings in South Dakota, 2022Wind Chill Warnings in Minnesota, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.